Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 217, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 2, 2006, 7:14 PM CDT for Columbia County, Dane County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2006, 7:14 PM CDT (00:14 UTC)
- Expired
- Oct 2, 2006, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Columbia County, WI, Dane County, WI
The radar
The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 1:53 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1511 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 030014 SVRMKX WIC021-025-030100- /O.NEW.KMKX.SV.W.0217.061003T0014Z-061003T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 714 PM CDT MON OCT 2 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN DANE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 800 PM CDT * AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CAMBRIA...OR ABOUT 13 MILES EAST OF PORTAGE...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIO AND FALL RIVER BY 800 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4362 8901 4363 8944 4288 8943 4287 8901 $$ HENTZ
4 follow-up statements
000 WWUS53 KMKX 030016 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 716 PM CDT MON OCT 2 2006 WIC021-025-030100- /O.CON.KMKX.SV.W.0217.000000T0000Z-061003T0100Z/ COLUMBIA WI-DANE WI- 716 PM CDT MON OCT 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR DANE AND COLUMBIA COUNTIES... AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CAMBRIA TO DEANSVILLE...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF COLUMBUS TO MARSHALL... MOVING SOUTH AT 5 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PARDEEVILLE BY 725 PM CDT... WYOCENA BY 755 PM CDT... DELAVAN...DOYLESTOWN...EAST BRISTOL AND OTSEGO BY 800 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4362 8901 4363 8944 4288 8943 4287 8901 $$ MK
000 WWUS53 KMKX 030030 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 730 PM CDT MON OCT 2 2006 WIC021-025-030100- /O.CON.KMKX.SV.W.0217.000000T0000Z-061003T0100Z/ COLUMBIA WI-DANE WI- 730 PM CDT MON OCT 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR DANE AND COLUMBIA COUNTIES... AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CAMBRIA TO ALBION...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF BEAVER DAM TO 6 MILES NORTH OF EDGERTON...MOVING SOUTH AT 5 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DEERFIELD...MARSHALL...FALL RIVER AND COLUMBUS BY 800 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4362 8901 4363 8944 4288 8943 4287 8901 $$ MK
000 WWUS53 KMKX 030040 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 741 PM CDT MON OCT 2 2006 WIC021-025-030100- /O.CON.KMKX.SV.W.0217.000000T0000Z-061003T0100Z/ COLUMBIA WI-DANE WI- 741 PM CDT MON OCT 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR DANE AND COLUMBIA COUNTIES... AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CAMBRIA TO EAST BRISTOL...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF COLUMBUS TO 6 MILES NORTHWEST OF MARSHALL...MOVING SOUTH AT 5 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... FALL RIVER...DEANSVILLE...COLUMBUS AND DELAVAN BY 800 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4362 8901 4363 8944 4288 8943 4287 8901 $$ MK
000 WWUS53 KMKX 030051 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 751 PM CDT MON OCT 2 2006 WIC021-025-030100- /O.CON.KMKX.SV.W.0217.000000T0000Z-061003T0100Z/ COLUMBIA WI-DANE WI- 751 PM CDT MON OCT 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR DANE AND COLUMBIA COUNTIES... AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CAMBRIA TO EAST BRISTOL...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF COLUMBUS TO SUN PRAIRIE...MOVING SOUTH AT 5 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... EAST BRISTOL...FALL RIVER...SUN PRAIRIE AND COLUMBUS BY 800 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4362 8901 4363 8944 4288 8943 4287 8901 $$ MK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:56 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Oct 2, 2:56 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 256 PM CDT MON OCT 2 2006 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORM TIMING OVERNIGHT AND NEXT ROUND OF THUNDERSTORMS TUESDAY. IN THE SHORT TERM...SEVERE WEATHER PARAMETERS COMING TOGETHER FOR SEVERE WEATHER ACROSS CWA THIS EVENING. VERY IMPRESSIVE MID LEVEL LAPSE RATES OVER 8 C/KM AHEAD OF 18 UNIT 500 MILLIBAR VORTICITY CENTER OVER NORTHERN IOWA...LIFTED INDICATES -5 TO -7 AND TOTAL TOTALS APPROACHING 60 SHOULD PRODUCE ELEVATED AND SOME SURFACE BASED SEVERE WEATHER STORMS THROUGH EARLY TONIGHT. RUC/NGM/NAM/GFS PROGS TAKE 500 MILLIBAR VORTICITY INTO SOUTHERN LOWER MICHIGAN BY 12Z TUESDAY. SO EXPECT CONVECTION TO WIND DOWN AFTER MIDNIGHT HOURS. THEN CLEARING SKIES AND VERY LIGHT LOW LEVEL WIND REGIME WILL ALLOW FOG FORMATION ESPECIALLY OVER SOUTH CENTRAL WISCONSIN. IN THE LONG TERM...ATTENTION TURNS TO BETTER POTENTIAL FOR SEVERE WEATHER TUESDAY. PROGS IN VERY GOOD AGREEMENT TRACKING LOW PRESSURE SYSTEM ALONG WARM FRONT INTO CWA WITH TIME. PROGS HAVE SLOWED MOVEMENT OF LOW FROM PREVIOUS RUNS. THUS NOW EXPECT AIRMASS TO DESTABILIZE FURTHER DURING THE DAY AS WARM FRONT PUSHES JUST NORTH OF CWA. PROGS INDICATE LIFTED INDEX VALUES APPROACHING -9 WITH SURFACE BASED CAPE AROUND 2000 J/KG AND FAVORABLE SHEAR VALUES. IF FRONT PUSHES NORTH OF CWA...THEN EXPECT LATE AFTERNOON AND EARLY NIGHTTIME SEVERE CONVECTION ORIGINATING FORM EASTERN IOWA AND SOUTHWEST WISCONSIN. HOWEVER IF TONIGHT/S CONVECTION KEEPS WARM FRONT OVER CWA FOR TUESDAY...SEVERE CONVECTION WILL CONCENTRATE ALONG FRONT AND COULD FIRE OFF EARLIER. IN THE LONG LONG TERM...PERIOD OF COOLER AND DRIER WEATHER FOLLOWS ENDING OF SHOWERS EARLY WEDNESDAY AS STRONG HIGH SETTLES OVER GREAT LAKES REGION. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && TZ
Hazardous weather outlook, Oct 2, 4:05 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 405 PM CDT MON OCT 2 2006 WIZ046-047-051-052-056>060-062>072-031100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 405 PM CDT MON OCT 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE PRIMARY THREAT IS FOR LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. LMZ643>646-665-031100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 405 PM CDT MON OCT 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT UNTIL 7 PM THIS EVENING FROM NORTH POINT LIGHTHOUSE SOUTH TO WINTHROP HARBOR ILLINOIS. SMALL CRAFT ADVISORIES ARE IN EFFECT UNTIL 10 PM THIS EVENING FROM NORTH POINT LIGHTHOUSE NORTH TO SHEBOYGAN. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING...PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING. SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED TUESDAY NIGHT...AND LAST THROUGH WEDNESDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. TZ WWW.WEATHER.GOV/MILWAUKEE
In the hours before
Local storm report, Oct 2, 6:15 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
615 PM CDT MON OCT 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL W HEBRON 42.93N 88.69W
10/02/2006 E0.75 INCH JEFFERSON WI TRAINED SPOTTER
&&
PJSLocal storm report, Oct 2, 6:17 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
617 PM CDT MON OCT 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 2 S CLYMAN 43.28N 88.72W
10/02/2006 E0.75 INCH DODGE WI TRAINED SPOTTER
&&
PJSLocal storm report, Oct 2, 6:33 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
633 PM CDT MON OCT 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 7 N PARDEEVILLE 43.64N 89.30W
10/02/2006 COLUMBIA WI LAW ENFORCEMENT
TREES REPORTED DOWN BY COLUBMIA COUNTY SHERIFF...7 MI
NORTH...15 MI NORTHEAST...AND 8 MI EAST OF PARDEEVILLE.
0610 PM TSTM WND DMG WAYNE 43.51N 88.32W
10/02/2006 WASHINGTON WI LAW ENFORCEMENT
TREES DOWN
0633 PM HAIL 1 SW PALMYRA 42.87N 88.60W
10/02/2006 M0.75 INCH JEFFERSON WI NWS EMPLOYEE
&&
PJSLocal storm report, Oct 2, 6:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
642 PM CDT MON OCT 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 3 SE PALMYRA 42.85N 88.55W
10/02/2006 M0.50 INCH JEFFERSON WI NWS EMPLOYEE
65 MPH ESTIMATED WIND GUSTS
&&
PJSLocal storm report, Oct 2, 6:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
652 PM CDT MON OCT 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 4 E EAST BRISTOL 43.27N 89.07W
10/02/2006 E0.75 INCH DANE WI PUBLIC
0645 PM HAIL 2 SE SULLIVAN 42.99N 88.56W
10/02/2006 M0.75 INCH JEFFERSON WI OFFICIAL NWS OBS
0652 PM HAIL LAKE MILLS 43.07N 88.91W
10/02/2006 M1.00 INCH JEFFERSON WI NWS EMPLOYEE
&&
PJSLocal storm report, Oct 2, 7:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
702 PM CDT MON OCT 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL PARDEEVILLE 43.53N 89.30W
10/02/2006 E1.00 INCH COLUMBIA WI PUBLIC
&&
TZAJDELThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:47 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 28 min |
| Oct 2, 7:56 PM CDT | Special Marine Warning | MKX | 64 min | |
| Oct 2, 7:57 PM CDT | Severe Thunderstorm Warning | MKX | Green | 31 min |
| Oct 2, 8:00 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 16 min |
| Oct 2, 8:17 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 28 min |
| Oct 3, 10:54 AM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Jefferson and 9 more | 11 hr |
| Oct 3, 6:49 PM CDT | Dense Fog Advisory | MKX | Ozaukee, Sheboygan | 5 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.